Alert archive / Nevada / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 6, NWS Reno, NV

May 27, 2008Churchill County, Pershing County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at May 27, 2008, 2:09 PM PDT for Churchill County, Pershing County, Nevada. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2008, 2:09 PM PDT (21:09 UTC)
Expired
May 27, 2008, 3:00 PM PDT
In force
51 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Churchill County, NV, Pershing County, NV

The radar

The Reno radar (KRGX), 67 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 272111
SVRREV
NVC001-027-272215-
/O.NEW.KREV.SV.W.0006.080527T2109Z-080527T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
209 PM PDT TUE MAY 27 2008

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHURCHILL COUNTY IN WEST CENTRAL NEVADA...
  SOUTH CENTRAL PERSHING COUNTY IN WEST CENTRAL NEVADA...

* UNTIL 315 PM PDT

* AT 203 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
  SOUTH OF TRINITY JUNCTION TO 6 MILES NORTH OF STILLWATER TO 16
  MILES SOUTHEAST OF STILLWATER...OR ALONG A LINE EXTENDING FROM 26
  MILES NORTH OF FALLON TO 16 MILES NORTHEAST OF FALLON TO 23 MILES
  SOUTHEAST OF FALLON...AND MOVING NORTH AT 12 MPH. IN ADDITION
  TO LARGE HAIL...DEADLY LIGHTNING...HEAVY RAIN AND GUSTY WINDS ARE  
  EXPECTED WITH THIS STORM. MOTORISTS ON HIGHWAY 95 SOUTH OF TRINITY
  JUNCTION AND ALONG INTERSTATE 80 NEAR TRINITY JUNCTION SHOULD
  SLOW DOWN AS ROADS WILL BE SLICK DUE TO RAIN OR ACCUMULATING HAIL.


* SEVERE THUNDERSTORMS WILL BE NEAR...
  TRINITY JUNCTION BY 220 PM PDT...

WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING
FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR
OFFICE AT 775-673-8100.

LAT...LON 4017 11885 3995 11855 3954 11836 3923 11840
      3953 11875 3998 11899
TIME...MOT...LOC 2109Z 173DEG 14KT 3987 11875 3963 11853
          3933 11842

$$

GMCGUIRE
2 follow-up statements
000 
WWUS55 KREV 272149
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
245 PM PDT TUE MAY 27 2008

NVC001-027-272215-
/O.CON.KREV.SV.W.0006.000000T0000Z-080527T2215Z/
CHURCHILL NV-PERSHING NV-
245 PM PDT TUE MAY 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR SOUTH CENTRAL PERSHING AND NORTH CENTRAL CHURCHILL COUNTIES...

AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
JUNCTION I 80 AND US 95 (EXIT 83) TO 10 MILES NORTHEAST OF 
STILLWATER...MOVING NORTH AT 12 MPH.  IN ADDITION TO LARGE 
HAIL...DEADLY LIGHTNING...HEAVY RAIN AND GUSTY WINDS ARE EXPECTED 
WITH THIS STORM. MOTORISTS ON HIGHWAY 95 SOUTH OF TRINITY JUNCTION 
AND ALONG INTERSTATE 80 BETWEEN TRINITY JUNCTION AND LOVELOCK SHOULD 
SLOW DOWN AS ROADS WILL BE SLICK DUE TO RAIN OR ACCUMULATING HAIL.

IF YOU OBSERVED ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM 
TODAYS STORMS...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO. 
CALL OUR OFFICE AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR 
WARNING PROCESS.

LAT...LON 3950 11837 3977 11866 4007 11891 4017 11885
      3995 11855 3954 11836
TIME...MOT...LOC 2145Z 173DEG 14KT 4001 11877 3977 11855
          3947 11844

$$

GMCGUIRE
000 
WWUS55 KREV 272200
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
256 PM PDT TUE MAY 27 2008

NVC001-027-272206-
/O.CAN.KREV.SV.W.0006.000000T0000Z-080527T2215Z/
CHURCHILL NV-PERSHING NV-
256 PM PDT TUE MAY 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PERSHING AND
NORTH CENTRAL CHURCHILL COUNTIES IS CANCELLED...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE CANCELLED. HOWEVER THE LINE 
OF THUNDERSTORMS FROM 12 MILES NORTH OF STILLWATER TO INTERSTATE 80 
BETWEEN TRINITY JUNCTION AND LOVELOCK WILL STILL PRODUCE HEAVY RAIN 
AND SMALL HAIL WHICH CAN ACCUMULATE ON ROADWAYS MAKING ROADS SLICK. 
MOTORISTS ON INTERSTATE 80 BETWEEN TRINITY JUNCTION AND LOVELOCK 
SHOULD SLOW DOWN AND EXPECT SLICK ROADS. 

A NEW WARNING MAY BE NEEDED FOR THESE STORMS AS HAIL UP TO ONE INCH 
IS STILL POSSIBLE IF THESE STORMS RESTRENGTHEN. IN ADDITION...DEADLY 
LIGHTING HEAVY RAIN AND GUSTY WINDS ARE EXPECTED TO CONTINUE WITH 
THIS STORM. 

IF YOU OBSERVED ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM 
TODAYS STORMS...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO. 
CALL OUR OFFICE AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR 
WARNING PROCESS.

LAT...LON 3950 11837 3977 11866 4007 11891 4017 11885
      3995 11855 3954 11836
TIME...MOT...LOC 2156Z 173DEG 14KT 4005 11878 3981 11856
          3951 11845

$$

GMCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:15 PM PDT, 54 minutes earlier.

Area forecast discussion, May 27, 1:15 PM PDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
115 PM PDT TUE MAY 27 2008

.SHORT TERM...
AN ACTIVE DAY TODAY WITH UPPER LOW ALONG THE WEST COAST AND 90+ KT
JET STREAK STREAMING IN OVER SRN CA-SRN NV. WEAK UPPER DISTURBANCES
CONTINUE TO ROTATE AROUND MAIN LOW OVER THE AREA TODAY FROM SOUTH TO
NORTH. THESE ARE HELPING TO INCREASE INSTABILITY ALREADY PRESENT
FROM BREAKS IN CLOUDS AND HEATING ALONG. GOOD CONV/DIV COUPLET
PRESENT IN LEFT EXIT REGION OF JET OVER MONO/MINERAL COUNTY EARLY
TODAY MOVES NORTH THROUGH THE EVENING. LI VALUES OF -2 TO -3 AND
STRONGER LAPSE RATES WITH COOLER AIR ALOFT MOVING IN INDICATE STRONG
INSTABILITY. STORMS BEGAN FIRING BEFORE 10AM IN MONO COUNTY AS
CLEARING WAS MOST EVIDENT IN THAT AREA. STORMS QUICKLY EXPANDED INTO
MINERAL AND WILL CONTINUE TO SPREAD/DEVELOP NORTH THROUGH THE
AFTERNOON. THE STRONGEST STORMS HAVE A HISTORY OF PRODUCING UP TO
0.75-1.0 INCH HAIL SOMETIMES ACCUMULATING SIGNIFICANTLY ON THE
GROUND AND BRIEF HEAVY RAIN WITH RAINFALL RATES UP TO 0.75 INCH PER
HOUR. GUSTY OUTFLOW WINDS MAY ALSO AFFECT AREAS WITH GUSTS UP TO 35
KTS...HOWEVER THE PRIMARY THREAT HAS BEEN HAIL AND HEAVY RAIN. THE
STORMS WILL WEAKEN GRADUALLY LATER TONIGHT FROM NORTH TO
SOUTH...HOWEVER AREAS NORTH OF INTERSTATE 80 TO THE OREGON BORDER
MAY SEE SHOWERS OR PERIODS OF RAIN THROUGH THE NIGHT...ESPECIALLY IF
AN MCS COMPLEX DEVELOPS. MINOR FLOODING CONCERNS MAY BE ELEVATED FOR
THESE AREAS...ESPECIALLY OVER NRN WASHOE/ERN MODOC COUNTIES WHERE UP
TO AN INCH OF RAIN FELL OVERNIGHT INTO THIS MORNING.

WEDNESDAY LOOKS TO BE ANOTHER ACTIVE DAY...ESPECIALLY FOR AREAS
SOUTH OF INTERSTATE 80 AT LEAST INITIALLY. ANOTHER UPPER SHORT WAVE
ROTATES AROUND THE LOW OVER MONO/SRN MINERAL BY 18Z. CLEARING
EXPECTED EARLY OVER SRN ZONES ONCE AGAIN WITH THE MOST ACTIVE STORMS
INITIATING EARLY...BEFORE 11 AM. CONVECTION WILL ONCE AGAIN
SPREAD/DEVELOP NORTH THROUGH THE AFTERNOON/EVENING WITH A POSSIBLE
REPEAT PERFORMANCE TODAY AT LEAST ACROSS NV. MODELS ARE NOT
INDICATING AS MUCH INSTABILITY...BUT THINK THEY ARE UNDERDOING IT IN
SRN ZONES. HAIL AND HEAVY RAIN LOOK TO ONCE AGAIN BE THE PRIMARY
THREATS AS STORMS TRAIN OVER THE SAME AREAS THAT RECEIVED HEAVY RAIN
TODAY. ANOTHER MCS COMPLEX OR AT LEAST AREA OF RAIN MAY ONCE AGAIN
DEVELOP OVERNIGHT WEDNESDAY...WITH THE FOCUS SHIFTED EAST INTO ERN
ZONES.

BY THURSDAY THE LOW PUSHES EAST WITH A FINAL DAY OF UPPER WAVES
MOVING THROUGH THE AREA. SCT SHOWERS AND AT LEAST ISOLD TSTMS ARE
EXPECTED...SO COVERAGE WAS INCREASED THROUGH THURSDAY. THE AIR MASS
WILL STILL BE UNSTABLE DUE TO AFTN HEATING AND UPPER
DISTURBANCE...WITH PLENTY OF MOISTURE AROUND FOR MORE CONVECTION.
LIFTED INDICES ARE AGAIN -2 OT -3 SOUTH OF INTERSTATE 80. ENOUGH
SHEAR AND LIFT SHOULD PROVIDE ANOTHER ACTIVE DAY ON
THURSDAY...HOWEVER STORMS/SHOWERS WILL BE QUICKER TO MOVE NORTHEAST
OUT OF THE AREA LATER IN THE NIGHT.

THE LOW MOVES EAST OF THE AREA ON FRIDAY BRINGING DRIER SOUTHWEST
FLOW BRIEFLY TO THE AREA BEFORE ANOTHER TROUGH AFFECTS THE AREA INTO
THE WEEKEND.

TEMPERATURES WILL GRADUALLY WARM LATER IN THE WEEK TO THE MID 70S IN
WRN NV AND THE 60S IN THE SIERRA BY FRIDAY. GMCGUIRE

.LONG TERM...SATURDAY THROUGH TUESDAY...
UNSETTLED PATTERN CONTINUES FOR THIS WEEKEND AND EARLY NEXT WEEK AS
WEAK SHORTWAVES CONTINUE TO ROTATE AROUND MAIN LOW OFF THE NWRN US
COAST. FIRST SHORTWAVE ON SATURDAY WILL TRACK FARTHER NORTH WITH
INSTBY AND TSTM THREAT LIMITED TO FAR NERN CA AND NWRN NV. BY
SUNDAY...INSTBY INCREASES ACROSS MUCH OF THE REGION SO THE RISK OF
TSTMS WAS EXPANDED ACCORDINGLY. COVERAGE OF PRECIP AND TSTMS IS
LIKELY TO BE MORE SPARSE IN COMPARISON TO LAST WEEKEND DUE TO WEAKER
INTENSITY OF THIS SYSTEM...AND COLD POOL ALOFT IS EXPECTED TO BE
OFFSHORE INSTEAD OF OVERHEAD. MAX TEMPS THIS WEEKEND WILL BE CLOSER
TO NORMAL VALUES OF LOWER TO MID 70S IN THE VALLEYS.

BY EARLY NEXT WEEK...TIMING OF THESE SHORTWAVES WILL BECOME MORE
UNCERTAIN. THE GFS PULLS THE FINAL SHORTWAVE IN THE SERIES THRU THE
REGION ON MONDAY WHILE ECMWF DELAYS ITS PASSAGE UNTIL TUESDAY. MOST
OF THE GFS ENSEMBLE MEMBERS ALSO SUPPORT SOME CLEARING AND REDUCED
INSTBY BY TUESDAY. DUE TO THE MENTION OF TSTMS FOR NEARLY THE ENTIRE
WEEK...TUESDAY WILL START OUT DRY AT THIS POINT UNTIL MORE CERTAINTY
IS EVIDENT IN LATER GUIDANCE RUNS. MJD

.AVIATION...
TSTMS WILL BE MAIN AVIATION CONCERN FOR THE REMAINDER OF TODAY AND
WEDNESDAY...WITH MOST ACTIVITY OCCURRING UNTIL 03Z THIS EVENING FOR
THE MAIN AIRPORTS. ANY STORM WILL BE CAPABLE OF PRODUCING BRIEF IFR
CIGS/VSBY ALONG WITH SMALL HAIL AND DOWNDRAFT/OUTFLOW GUSTS TO 35
KT. ONE EXCEPTION IS THAT A NOCTURNAL CLUSTER OF RAIN AND TSTMS
COULD FORM IN CHURCHILL AND PERSHING COUNTIES AFT 03Z AND SPREAD
INTO NWRN NV AND NERN CA OVERNIGHT.

TSTM ACTIVITY WILL RESUME ON WEDNESDAY BY 17Z AROUND KTVL-KTRK AND
PUSH EAST INTO KRNO BY 18-19Z. WEST WINDS WILL PUSH THE BEST
POTENTIAL FOR STRONG STORMS EAST OF KRNO AFT 21Z...WITH TSTM THREAT
CONTINUING FOR KLOL-KNFL UNTIL 03Z WED EVENING. IN AREAS NOT
AFFECTED BY TSTMS...VFR CONDS WITH OCNL MVFR IN -SHRA WILL PREVAIL.
MJD
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, May 27, 4:54 AM PDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
454 AM PDT TUE MAY 27 2008

CAZ070>073-NVZ001>005-281200-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
454 AM PDT TUE MAY 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL LEAD TO
THE GENERATION OF STRONG THUNDERSTORMS THIS AFTERNOON THROUGH
TONIGHT. THE GREATEST THUNDERSTORM COVERAGE WILL BE ALONG U.S.
HIGHWAY 395 AND NORTH OF U.S. HIGHWAY 50 THIS AFTERNOON. THE STRONGEST
STORMS WILL PRODUCE FREQUENT LIGHTNING...HAIL...LOCALLY HEAVY RAINFALL
AND PONDING WATER ON ROADWAYS.

THUNDERSTORM THREAT MOVES NORTH ACROSS LASSEN AND WASHOE COUNTIES
FOR TONIGHT. LOCALLY HEAVY RAINFALL AND STRONG WIND GUSTS WILL BE
THE PRIMARY THREATS WITH ANY THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG TO SEVERE THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON AND
NIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP WEDNESDAY AFTERNOON
ALONG THE SIERRA FRONT AND MOVE EASTWARD INTO CHURCHILL AND
PERSHING COUNTIES BY WEDNESDAY NIGHT. THE PRIMARY THREATS WILL BE
STRONG OUTFLOW WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

THE UPPER SYSTEM IS EXPECTED TO DEPART THE AREA THURSDAY WITH ONLY
ISOLATED WEAK THUNDERSTORM ACTIVITY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW
WINDS...HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
IN RENO.

SKYWARN ACTIVATION MAY BE REQUIRED FOR TODAY AND WEDNESDAY
AFTERNOON AND EVENING FOR POTENTIAL SEVERE WEATHER.

MOZLEY

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, May 27, 9:48 AM PDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
948 AM PDT TUE MAY 27 2008

CAZ073-271715-
MONO-
948 AM PDT TUE MAY 27 2008

...STRONG THUNDERSTORM ALONG HIGHWAY 395 SOUTH OF BRIDGEPORT...

AT 946 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR CONWAY SUMMIT...OR 8 MILES SOUTH OF
BRIDGEPORT...AND MOVING NORTH AT 9 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM. MOTORISTS ALONG HIGHWAY
395 BETWEEN LEE VINING AND BRIDGEPORT ARE URGED TO USE CAUTION AND
SLOW DOWN AS PONDING OF WATER ON ROADWAYS MAY MAKE ROADS SLICK.

THIS STORM WILL BE...
  NEAR JUNCTION US 395 AND CA 270 (BODIE RD) BY 1000 AM PDT.
  NEAR BRIDGEPORT BY 1015 AM PDT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

GMCGUIRE
Special weather statement, May 27, 9:59 AM PDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
959 AM PDT TUE MAY 27 2008

CAZ073-NVZ001-003-271800-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-MONO-
959 AM PDT TUE MAY 27 2008

...STRONG THUNDERSTORMS DEVELOPING ALONG HIGHWAY 395 IN MONO COUNTY
INTO SOUTHERN LYON AND MINERAL COUNTIES...

AT 955 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING ALONG HIGHWAY 395 FROM
10 MILES NORTH OF MAMMOTH TO WALKER AND NORTHEAST INTO SOUTHERN
DOUGLAS COUNTY ALONG NEVADA STATE ROAD 338 SOUTH OF WELLINGTON.
THESE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MONO...MINERAL AND
SOUTHERN LYON COUNTIES THIS MORNING AND MOVE NORTH AROUND 10 TO 15
MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THESE STORMS. A WEATHER SPOTTER IN
LEE VINING CALIFORNIA REPORTED MODERATE RAIN AND PEA SIZE HAIL
COVERING THE GROUND. MOTORISTS...ESPECIALLY ON HIGHWAY 395 BETWEEN
WALKER AND MAMMOTH ARE URGED TO USE CAUTION AS PONDING OF WATER OR
ACCUMULATING HAIL ON ROADWAYS WILL MAKE ROADS SLICK.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

GMCGUIRE
Local storm report, May 27, 11:12 AM PDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1112 AM PDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     HAIL             7 E YERINGTON           38.99N 119.03W
05/27/2008  M0.25 INCH       LYON               NV   TRAINED SPOTTER

            HAIL ACCUMULATING WITH CLOUD TO GROUND LIGHTNING STRIKES
            OCCURING.

1111 AM     HAIL             BODIE                   38.21N 119.01W
05/27/2008  M0.75 INCH       MONO               CA   TRAINED SPOTTER

            PENNY SIZED HAIL STILL ACCUMULATING. FREQUENT LIGHTNING
            WITH ROUGHLY ONE INCH OF HAIL COVERING GROUND.

&&

SMCGUIRE
Special weather statement, May 27, 12:26 PM PDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1226 PM PDT TUE MAY 27 2008

CAZ073-NVZ001-003-004-272030-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-MONO-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1226 PM PDT TUE MAY 27 2008

...STRONG TO SEVERE THUNDERSTORMS ARE AFFECTING
CHURCHILL...DOUGLAS...LYON...MINERAL AND MONO COUNTIES...

AT 1224 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG TO SEVERE THUNDERSTORMS WITH FREQUENT DEADLY
LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER
HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...CAN BE EXPECTED WITH
THESE STORMS.

* SOME LOCATIONS AFFECTED INCLUDE...FORT CHURCHILL STATE PARK...
HAWTHORNE...MASON...SCHURZ...WALKER LAKE...SWEETWATER SUMMIT AND WABUSKA.

MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND
AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

SMCGUIRE
Local storm report, May 27, 1:16 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
116 PM PDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     HAIL             4 NE SOUTH LAKE TAHOE   38.98N 119.92W
05/27/2008  E0.25 INCH       DOUGLAS            NV   TRAINED SPOTTER

            SMALL HAIL WITH BRIEF HEAVY RAIN.

0116 PM     HEAVY RAIN       1 SW FALLON             39.47N 118.79W
05/27/2008  E0.00 INCH       CHURCHILL          NV   TRAINED SPOTTER

            HEAVY RAIN WITH SMALL HAIL...NO ACCUMULATION AVAILABLE.

&&

SMCGUIRE
Local storm report, May 27, 2:08 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
208 PM PDT TUE MAY 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     HAIL             3 W FALLON              39.48N 118.83W
05/27/2008  M0.25 INCH       CHURCHILL          NV   AMATEUR RADIO

            PEA SIZED HAIL REPORTED WITH HEAVY RAIN.

0208 PM     HAIL             20 NE YERINGTON         39.19N 118.90W
05/27/2008  U0.25 INCH       LYON               NV   LAW ENFORCEMENT

            *** 1 FATAL *** MULTIPLE VEHICLE ACCIDENT WITH ONE
            FATALITY REPORTED ON U.S. ROUTE 95 AND LYON COUNTY ROAD
            2. SMALL HAIL AND RAIN WERE REPORTED WHEN ACCIDENT
            OCCURED.

&&

SMCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:21 AM PDTSevere Thunderstorm WarningREVMineral39 min
May 27, 12:40 PM PDTSevere Thunderstorm WarningREVMineral50 min
May 27, 1:00 PM PDTSevere Thunderstorm WarningREVChurchill45 min
May 27, 1:20 PM PDTSevere Thunderstorm WarningREVChurchill40 min
May 27, 3:44 PM PDTSevere Thunderstorm WarningREVChurchill31 min
May 27, 3:57 PM PDTAreal Flood AdvisoryREVChurchill, Pershing3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.